Aa
A
A
A
Close
Sexual Health Community
13.5k Members
Avatar universal

Long standing penis issues!

Hello

I've been suffering from a long standing problem for at least 18 months now.  I'm hoping someone may have experienced something similar and may have had more luck than me in finding a solution.

Essentially my issue is irritation to the skin on the head of my penis.  There is no particular rash as such, the skin seems to be irritated and inflamed to varying degrees. The problem is made worse when having sex, the inflammation makes intercourse painful for me due to the heightened sensitivity caused by the inflammation. When I get an erection the skin on the head of my penis looks angry and is hyper sensitive to touch. Unfortunately due to the heightened sensitivity this has lead to me ejaculating prematurely - if an barely last 60 seconds during intercourse. This has obviously made me very self conscious and anxious and has put some stress on my relationship with my girlfriend.

As is said the issue had been long standing. I am 29 now. Since the age of about 20 I started to suffer from instances of thrush on my penis. I would get a rash on the head of my penis and this was easily treated with steroid creams. The steroid creams would take the inflammation away however I started to get attacks of thrush approximately every 6 months. I would continue to use the steroid cream whenever I got an attacks and the thrush would subside very quickly.  

As I came into my mid 20's I found that the attacks of thrush were coming closer together. I visited my doctors and was tested for diabetes (as I understand this an be an underlying cause of repeated thrush attacks) however this was negative. My doctor at the time referred me to a sexual health clinic. The doctor at the clinic examined me and said that he didn't think the problem was thrush and thought the cause of the minor irritation to the skin was caused by an unknown irritant. To be on the safe side I had a full STD check which was negative.  

It was approximately 18 months a go that the problem intensified as I detailed above. It seemed to happen relatively quickly that the problem changed from intermittent 'thrush' type symptoms to the permanently irritated skin causing the premature ejaculation and painful intercourse.

I again visited my doctor and was initially referred to see a urologist. The urologist could see nothing wrong and his only suggestion was circumcision. When my penis is erect my foreskin can still be retracted relatively easily so I don't think this the problem.

I went back to see my GP and is as then referred to another sexual health clinic. The doctor at the clinic seems to think its a condition called ballinitis which, as I understand it, is a generic term used for irritation to the penis which could be caused by a number of reasons.

In the 6 months that I have been seeing the doctor at the clinic I have been prescribed 3 separate steroid creams. The creams get rid of the irritation temporarily however the irritation comes straight back and I am still very much suffering from painful intercourse and premature ejaculation. I have been given some aqueous cream to wash my penis with instead of normal soap which I have doing.

I have had the same sexual partner for over 3 years and she has visited the clinic also and has been tested for std's etc. Needless to say they have found nothing wrong with her.

The doctor suggested we use condoms which we have been doing for 6 months now however this had made no difference to the the problems.

Prior to the previous 18 months I have had no issues what so ever with premature ejaculation etc and would consider that I lead a healthy sex life.

I have read that prolonged use of steroid cream can cause 'skin thinning'. I am now worried that, because I have been using the steroid creams intermittently for so long, that I have damaged that skin on the head of my penis which is either the cause or is contributing to the problems I am having.

The doctor at the clinic has referred my to see a dermatologist which I am currently waiting for an appointment to see. I have, for nearly a year, suffered from a really itchy scalp which I'm unsure wether this could be linked tot he other issues in any way.

I am really at my wits end which this problem and I am struggling to think there is any solution. We are getting married next year and can't bare to think I will continue to suffer from this problem into my married life.

Any help / advice would be much appreciated.

Thanks
4 Responses
Avatar universal
I would continue on the path of what your doctor has advised and see if the situation can be sorted.
1340994 tn?1374197577
Treat the penis with Lotrimin cream as directed on the tube for jock itch.  Decrease sugar in the diet.  Take a probiotic every day.  Throw out your socks and underwear and start new, or wash them in hot water with measured Tide and baking soda.  Every time.  Sheets too.  

Does gf have any symptoms of irritation or dryness?  Because the female body is much harder to keep free of yeast than the male because it's all inside moisture.  Use Nizoral shampoo for scalp alternating with neem shampoo.  Use neem soap or tea tree oil soap.  Do not use neem around your gf if she might be pregnant as it is bad for fetuses, but it's also bad for bacteria, fungus, and viruses, so it should help you out.  Make sure your shower head is clean, not covered in orange slime.  
Avatar universal
Thanks for the reply. Do you reckon the issue is one of a thrush type bacteria / infection then?

No my partner does not have any symptoms. She had thrush once a while back which cleared up as it should with the appropriate meds. We are using condors anyway due to the problems so I don't think there is anything being passed between us.
4851940 tn?1515698193
When I was reading through your post, Balanitis came to my mind.

Caryopteris gives you some good advice.

The other thing I would mention is yes the steroid creams can cause thinning of the skin if used for long periods of time.  

Lotriderm (as I understand) is an antifungal cream.  There are different types of antifungal creams available for use on the genitals and there is also a cream that is an antibacterial as well as an antifungal.  

As well as the different creams, there is also a single dose oral capsule that is called Fluconazole 150mg.  This can be purchase from the pharmacy without a prescription and is a treatment for thrush.  You may notice results within 2 days sometimes it can take up to a week.  A further dose can be taken after a week if there are no reduction in symptoms.  
The only way to confirm whether you do have a fungal or bacterial problem is by having a swab taken at the doctor's surgery and getting it analysed.

Do not use normal soaps or shower gels this aggravates the skin and changes the pH level further aggravating the condition.  Use soaps that are skin friendly and also not perfumed.  Baby washes may be OK.  The doctor can prescribe Dermol 600 which is a macrobial bath emollient for you to put into your bath water.  Dermol 400 is a microbial emollient that is used to moisturise the skin as well as a substitute for soap.

If you use condoms, go for the latex free ones.  The ordinary ones are likely to aggravate your delicate skin.

Only wear cotton underwear that has been washed in non biological detergents and don't wear any tight clothing.

If you are treated at any time for a fungal problem, your girlfriend also needs to be treated at the same time as bacterial and fungal problems can be passed on from one to the other even when there are no symptoms present.

When you see the dermatologist your condition may be diagnosed as Lichen Planus.

Did the doctor get you checked out to see if you have a glucose intolerance?  Having glucose intolerance, or prediabetes can also cause skin problems.

As you also have a skin problem on your scalp, like Caryopteris suggests, use the Nizolral shampoo.  It could be that you have a skin disorder, possibly lacking in essential vitamins like Vitamin D, C, E. for healthy skin.

Ask your girlfriend not to wash with soap down below too because you may even be getting an irritation to any residue soaps, shower gels or feminine sprays that she may be using.

As a home remedy, to help to lessen your irritation on your genitals, wash with warm water and gently dry.  Then apply lots of natural set yogurt to your genitals and also under the foreskin.  You can apply this as many times as is required without having any side effects.  It is also effective for use on female genitals too.

Unfortunately, as you have had this problem intermittently for a while, it may be that you will always have to be very careful and manage the condition without actually getting a cure.  

Keep to a healthy diet with fresh fruit and veg, and keep your intake of processed foods and sugary foods, fizzy drinks and alcohol to a minimum.
As you know yeast loves sweet.  

Best wishes.


Have an Answer?
Top Sexual Health Answerers
139792 tn?1498589250
Indore, India
Avatar universal
st. louis, MO
11369760 tn?1449507972
Southwest , MI
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Dim the lights and break out the…eggs? These 10 foods will kick your sex drive into high gear.
Here are 16 facts you need to know to protect yourself from contracting or spreading a sexually transmitted disease.
The surprising benefits of getting busy
Pain, cramps and spotting — when should you call the doctor?
How do you keep things safer between the sheets? We explore your options.
Can HIV be transmitted through this sexual activity? Dr. Jose Gonzalez-Garcia answers this commonly-asked question.